AM  Vol.3 No.10 , October 2012
A Comparative Study of Variational Iteration Method and He-Laplace Method
ABSTRACT
In this paper, variational iteration method and He-Laplace method are used to solve the nonlinear ordinary and partial differential equations. Laplace transformation with the homotopy perturbation method is called He-Laplace method. A comparison is made among variational iteration method and He-Laplace. It is shown that, in He-Laplace method, the nonlinear terms of differential equation can be easily handled by the use of He’s polynomials and provides better results.

Cite this paper
H. Mishra, "A Comparative Study of Variational Iteration Method and He-Laplace Method," Applied Mathematics, Vol. 3 No. 10, 2012, pp. 1193-1201. doi: 10.4236/am.2012.310174.
References
[1]   A. M. Lyapunov, “The General Problem of the Stability of Motion,” Taylor & Francis, London, 1992

[2]   J. Saberi-Nadjafi and A. Ghorbani, “He’s Homotopy Perturbation Method: An Effective Tool for Solving Nonlinear Integral and Integro-Differential Equations,” Computers and Mathematics with Applications, Vol. 58, No. 11-12, 2009, pp. 1345-1351. doi:10.1016/j.camwa.2009.03.032

[3]   N. H. Sweilam and M. M. Khadar, “Exact Solutions of Some Coupled Nonlinear Partial Differential Equations Using the Homotopy Perturbation Method,” Computers and Mathematics with Applications, Vol. 58, No. 11-12, 2009, pp. 2134-2141. doi:10.1016/j.camwa.2009.03.059

[4]   A. V. Karmishin, A. I. Zhukov and V. G. Kolosov, “Methods of Dynamic Calculation and Testing for ThinWalled Structure,” Mashinostroyenie, Moscow, 1990.

[5]   R. Hirota, “Exact Solutions of the Korteweg-deVries Equation for Multiple Collisions of Solitons,” Physics Review Letters, Vol. 27, No. 18, 1971, pp. 1192-1194. doi:10.1103/PhysRevLett.27.1192

[6]   A. M. Wazwaz, “On Multiple Soliton Solution for Coupled KdV-mkdV Equation,” Nonlinear Science Letter A, Vol. 1, 2010, pp. 289-296.

[7]   G. Adomian, “Solving Frontier Problems of Physics: The Decomposition Method,” Kluwer Academic Publication, Boston, 1994.

[8]   G. C. Wu and J. H. He, “Fractional Calculus of Variations in Fractal Space Time,” Nonlinear Science Letter A, Vol. 1, 2010, pp. 281-287. doi:10.1515/IJNSNS.2010.11.S1.281

[9]   M. A. Abdou and A. A. Soliman, “New Application of Variational Iteration Method,” Physica D: Nonlinear Phenomena, Vol. 211, No. 1-2, 2005, pp. 1-8. doi:10.1016/j.physd.2005.08.002

[10]   C. Chun, “Fourier-Series Based Variational Iterationmethod for a Reliable Treatment of Heat Equations with Variable Coefficients,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 1383-1388. doi:10.1515/IJNSNS.2009.10.11-12.1383

[11]   N. Faraz, Y. Khan and A. Yildirim, “Analytical Approach to Two-Dimensional Viscous Flow with a Shrinking Sheet via Variational Iteration Algorithm-II,” Journal of King Saud University, Vol. 23, No. 1, 2010, pp. 1-120. doi:10.1016/j.jksus.2010.06.010.

[12]   J. H. He, “Variational Iteration Method—A Kind of Nonlinear Analytical Technique: Some Examples,” International Journal of Nonlinear Mechanics, Vol. 34, No. 4, 1999, pp. 699-708. doi:10.1016/S0020-7462(98)00048-1

[13]   J. H. He and X. H. Wu, “Variational Iteration Method: New Development and Applications,” Computers and Mathematics with Applications, Vol. 54, 2007, pp. 881-894. doi:10.1016/j.camwa.2006.12.083

[14]   J. H. He, G. C. Wu and F. Austin, “The Variational Iteration Method Which Should Be Followed,” Nonlinear Science Letter A, Vol. 1, No. 1, 2009, pp. 1-30.

[15]   E. Hesameddini and H. Latifizadeh, “Reconstruction of Variational Iteration Algorithm Using the Laplace Transform,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 1377-1382. doi:10.1515/IJNSNS.2009.10.11-12.1377

[16]   L. A. Soltani and A. Shirzadi, “A New Modification of the Variational Iteration Method,” Computers and Mathematics with Applications, Vol. 59, No. 1, 2010, pp. 2528-2535. doi:10.1016/j.camwa.2010.01.012

[17]   G. C. Wu and E. W. M. Lee, “Fractional Variational Iteration Method, and Its Application,” Physics Letter A, Vol. 374, No. 25, 2010, pp. 2506-2509. doi:10.1016/j.physleta.2010.04.034

[18]   G. Adomian, “Solution of Physical Problems by Decomposition,” Computers and Mathematics with Applications, Vol. 2, No. 9-10, 1994, pp. 145-154. doi:10.1016/0898-1221(94)90132-5

[19]   D. Bahuguna, A. Ujlayan and D. N. Pandey, “Acomparative Study of Numerical Methods for Solving an IntegroDifferential Equation,” Computers and Mathematics with Applications, Vol. 57, 2009, pp. 1485-1493. doi:10.1016/j.camwa.2008.10.097

[20]   M. Dehghan, “Weighted Finite Difference Techniques for the One Dimensional Advection-Diffusion Equation,” Applied Mathematics and Computation, Vol. 147, No. 2, 2004, pp. 307-319. doi:10.1016/S0096-3003(02)00667-7

[21]   D. D. Ganji and A. Sadighi, “Application of He’s Homotopy Perturbation Method to Nonlinear Coupled Systems of Reaction-Diffusion Equations,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 7, 2006, pp. 411-418. doi:10.1515/IJNSNS.2006.7.4.411

[22]   D. D. Ganji, “The Application of He’s Homotopy Perturbation Method to Nonlinear Equation Arising in Heat Transfer,” Physics Letter A, Vol. 335, No. 2, 2006, pp. 337-341. doi:10.1016/j.physleta.2006.02.056

[23]   H. K. Mishra and A. K. Nagar, “He-Laplace Method for Linear and Nonlinear Partial Differential Equations,” Journal of Applied Mathematics, Vol. 2012, 2012, pp. 1-16. doi:10.1155/2012/180315

[24]   S. T. Mohyud-Din, M. A. Noor and K. I. Noor, “Travelling Wave Solutions of Seventh-Order Generalized KdV Equation Using He’s Polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 227-233. doi:10.1515/IJNSNS.2009.10.2.227

[25]   A. M. Wazwaz, “A Comparison between the Variational Iteration Method and Adomian Decomposetion Method,” Journal of Computational and Applied Mathematics, Vol. 207, No. 1, 2007, pp. 129-136. doi:10.1016/j.cam.2006.07.018

[26]   E. Yusufoglu, “Numerical Solution of Duffing Equation by the Laplace Decomposition Algorithm,” Applied Mathematics and Computation, Vol. 177, No. 1, 2006, pp. 572-580.

[27]   J. H. He, “Homotopy Perturbation Method: A New Nonlinear Analytical Technique,” Applied Mathematics and Computation, Vol. 135, No. 1, 2003, pp. 73-79. doi:10.1016/S0096-3003(01)00312-5

[28]   J. H. He, “Homotopy, Comparion of Homotopy Perturbation Method and Homotopy Analysis Method,” Applied Mathematics and Computation, Vol. 156, 2004, pp. 527-539. doi:10.1016/j.amc.2003.08.008

[29]   J. H. He, “Homotopy, the Homotopy Perturbation Method for Nonlinear Oscillators with Discontinueties,” Applied Mathematics and Computation, Vol. 151, 2004, pp. 287-292. doi:10.1016/S0096-3003(03)00341-2

[30]   J. H. He, “Recent Developments of the Homotopy Perturbation Method,” Topological Methods in Nonlinear Analysis, Vol. 31, 2008, pp. 205-209.

[31]   J. H. He, “New Interpretation of Homotopy Perturbation Method,” International Journal of Modern Physics, Vol. 20, No. 18, 2006, pp. 2561-2568. doi:10.1142/S0217979206034819

[32]   J. H. He, “A Coupling Method of Homotopy Technique and a Perturbation Technique for Nonlinear Problems,” International Journal of Nonlinear Mechanics, Vol. 35, 2000, pp. 37-43. doi:10.1016/S0020-7462(98)00085-7

[33]   J. H. He, “Variational Iteration Method for Autonomous Ordinary Differential Systems,” Applied Mathematics and Computation, Vol. 114, 2000, pp. 115-123. doi:10.1016/S0096-3003(99)00104-6

[34]   J. H. He, “Homotopy Perturbation Technique,” Computer methods in Applied Mechanics and Engineering, Vol. 178, No. 3-4, 1999, pp. 257-262. doi:10.1016/S0045-7825(99)00018-3

[35]   J. H. He, “A Simple Perturbation Approach to Blasius Equation,” Applied Mathematics and Computation, Vol. 140, No. 2-3, 2003, pp. 217-222. doi:10.1016/S0096-3003(02)00189-3

[36]   J. H. He, “Application of Homotopy Perturbation Method to Nonlinear Wave Equation,” Chaos, Solitons, Fractals, Vol. 26, No. 3, 2005, pp. 295-300. doi:10.1016/j.chaos.2005.03.006

[37]   J. H. He, “Homotopy Perturbation Method for Solving Boundary Value Problem,” Physics Letter A, Vol. 350, No. 1-2, 2006, pp. 87-88. doi:10.1016/j.physleta.2005.10.005

[38]   E. Hesameddini and H. Latifizadeh, “An Optimal Choice of Initial Solutions in the Homotopy Perturbation Method,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 1389-1398. doi:10.1515/IJNSNS.2009.10.11-12.1389

[39]   E. Hesameddini and H. Latifizadeh, “A New Vision of the He’s Homotopy Perturbation Method,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 1415-1424. doi:10.1515/IJNSNS.2009.10.11-12.1415

[40]   M. Rafei and D. D. Ganji, “Explicit Solutions of Helmhotz Equation and Fifth-Order KdV Equation Using Homotopy Perturbation Method,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 7, 2006, pp. 321-328. doi:10.1515/IJNSNS.2006.7.3.321

[41]   A. M. Siddiqui, R. Mohmood and Q. K. Ghori, “Thin Film Flow of a Third Grade Fluid on a Moving Belt by He’s Homotopy Perturbation Method,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 7, No. 1, 2006, pp. 7-14. doi:10.1515/IJNSNS.2006.7.1.7

[42]   L. Xu, “He’s Homotopy Perturbation Method for a Boundary Layer Equation in Unbounded Domain,” Computers and Mathematics with Applications, Vol. 54, No. 7-8, 2007, pp. 1067-1070. doi:10.1016/j.camwa.2006.12.052

[43]   J. Biazar, M. Gholamiporshokuhi and B. Ghanbari, “Extracting a General Iterative Method from an Adomian Decomposition Method and Comparing It to the Variational Iteration Method,” Computers and Mathematics with Applications, Vol. 59, No. 2, 2010, pp. 622-628. doi:10.1016/j.camwa.2009.11.001

[44]   S. Islam, Y. Khan, N. Faraz and F. Austin, “Numerical Solution of Logistic Differential Equations by Using the Laplace Decomposition Method,” World Applied Sciences Journal, Vol. 8, 2010, pp. 1100-1105.

[45]   Y. Khan and F. Austin, “Application of the Laplace Decomposition Method to Nonlinear Homogeneous and Non-Homogeneous Advection Equations,” Zeitschrift fuer Naturforschung, Vol. 65, 2010, pp. 1-5.

[46]   Y. Khan and Q. B. Wu, “Homotopy Perturbation Transform Method for Nonlinear Equations Using He’s Polynomials,” Computers and Mathematics with Applications, Vol. 61, No. 8, 2011, pp. 1963-1967. doi:10.1016/j.camwa.2010.08.022

[47]   Y. Khan, “An Effective Modification of the Lap-Lace Decomposition Method for Nonlinear Equations,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 10, 2009, pp. 1373-1376. doi:10.1515/IJNSNS.2009.10.11-12.1373

[48]   S. A. Khuri, “A Laplace Decomposition Algorithm Applied to a Class of Nonlinear Differential Equations,” Journal of Applied Mathematics, Vol. 1, No. 4, 2001, pp. 141-155. doi:10.1155/S1110757X01000183

[49]   M. Madani and M. Fathizadeh, “Homotopy Perturbation Algorithm Using Laplace Transformation,” Nonlinear Science Letters A, Vol. 1, 2010, pp. 263-267.

[50]   A. Ghorbani, “Beyond Adomian’s Polynomials: He’s Polynomials,” Chaos, Solitons, Fractals, Vol. 39, 2009, pp. 1486-1492. doi:10.1016/j.chaos.2007.06.034

[51]   J. H. He, “Homotopy Perturbation Technique,” Computer Methods in Applied Mechanics and Engineering, Vol. 178, No. 3-4, 1999, pp. 257-262. doi:10.1016/S0045-7825(99)00018-3

[52]   S. T. Mohyud-Din and A. Yildirim, “Homotopy Perturb-Bation Method for Advection Problems,” Nonlinear Science Letter A, Vol. 1, No. 3, 2010, pp. 307-312.

[53]   J. H. He, “A New Approach to Nonlinear Partial Differential Equations,” Communications in Nonlinear Science and Numerical Simulation, Vol. 2, 1997, pp. 230-235. doi:10.1016/S1007-5704(97)90007-1

[54]   B. A. Finlayson, “The Method of Weighted Residuals and Variational Principles,” Academic Press, London, 1972.

[55]   M. Inokuti, et al., “General Use of the Lagrange Multiplier in Nonlinear Mathematical Physics,” In: S. NematNasser, Ed., Variational Method in the Mechanics of Solids Pergamon, 1978, pp. 156-162.

[56]   G. Adomian, “Stochastic System,” Academic Press, London, 1983.

[57]   G. L. Liu, “Weighted Residual Decomposition Method in Nonlinear Applied Mathematics,” Proceedings of 6th Congress of Modern Mathematics and Mechanics, Suzhou, 1995, pp. 643-648.

[58]   G. Adomian, “A Review of the Decomposition Method in Applied Mathematics,” Journal of Mathematical Analysis and Application, Vol. 135, No. 2, 1988, pp. 501-544.

 
 
Top